American Society of Hematology

ASH-a-Palooza

Trainee Day. Reimagined.

Please check back in July 2019 to view the preliminary schedule and program for the 61st ASH Annual Meeting and Exposition.

Friday, December 6, 12:30 – 5:00 p.m.

 Add to calendar 12/6/2019 12:30 PM12/6/2019 05:00 PMASH-a-PaloozaThe "Trainee Day" attendees may know from past annual meetings has been re-imagined as ASH-a-Palooza. What has emerged is a new educational experience that will offer a relaxed, open learning environment for trainees in a festival-like setting with multiple opportunities for micro learning. Trainees won’t want to miss this fun, interactive, half-day event, complete with engaging ASH Talks, speed mentoring, rapid-fire learning sessions, food, and more!Topgolf, Orlando, FLMM/DD/YYYY172800
   Get email updates

The “Trainee Day” attendees may know from past annual meetings has been re-imagined as ASH-a-Palooza! What has emerged is a new educational experience that will offer a relaxed, open learning environment for trainees with multiple opportunities for micro learning. Trainees won’t want to miss this fun, interactive, half-day event, complete with engaging ASH Talks, “speed mentoring,” food, and more!

ASH-a-Palooza will be held Friday, December 6, from 12:30 p.m. to 5:00 p.m. at Topgolf, located across from the North Building of the Orange County Convention Center on Universal Boulevard. A courtesy shuttle will be provided between the Orange County Convention Center West Building and Topgolf.

There is no fee to attend, and registration is not required; however, attendance will be limited and access to the event will be on a first-come, first-served basis.

View schedule

What to Expect

Trainees won’t want to miss this fun, interactive, half-day event, complete with engaging ASH Talks, speed mentoring, rapid-fire learning sessions, food, and more!

ASH-a-Palooza Components 2019
  • ASH Talk speakers will present on the Topgolf driving range.
  • Designed to provide short bursts of learning, Blood Drops will be done twice in a row and will allow the audience to move easily between each presentation. Speakers will either present one slide for five minutes or 20 slides changing automatically every 15 seconds.
  • During breaks, trainees can enjoy Topgolf food and are invited to visit the HEM FYI information booths to learn about opportunities in hematology.
back to top

Full ASH-a-Palooza Schedule

The following schedules are preliminary and subject to change.

TimeSession
12:30 p.m.Topgolf
Food and drinks will be available
12:45 p.m. - 1:00 p.m.Welcome
Why Hematology? Here’s Why
Rayne Rouce, MD, Texas Children's Hospital
1:00 p.m. - 1:15 p.m.ASH Talk 1
1:00 p.m. - 5:00 p.m.HEM FYI tables
1:30 - 2:00 p.m.Break (15 min)
1:45 p.m. - 2:00 p.m.Blood Buddies mentor session. 8 categories
1:30 p.m. - 1:35 p.m.

1:45 p.m. - 1:50 p.m.
Blood Drops (five-minute talk presented twice). 9 presentations to choose from.
2:00 p.m. - 2:05 p.m.Remarks from ASH President
2:20 p.m. - 2:30 p.m.Break (10 min)
2:30 p.m. - 3:00 p.m.Blood Buddies mentor session. 8 categories
2:30 p.m. - 2:35 p.m.

2:45 p.m. - 2:50 p.m.
Blood Drops
(five-minute talk presented twice). 9 presentations to choose from.
3:00 p.m. - 3:15 p.m.ASH Talk 3
3:15 p.m. - 3:30 p.m.Break (15 min)
3:30 p.m. - 4:00 p.m.Blood Buddies mentor session. 8 categories
3:30 p.m. - 3:35 p.m.

3:45 p.m. - 3:50 p.m.
Blood Drops (five-minute talk presented twice). 9 presentations to choose from.
4:00 p.m. - 5:00 p.m.Topgolf Play: Driving Range
6:00 p.m. - 8:00 p.m.Trainee Welcome Reception, ASH Park @ The Plaza, Orange County Convention Center
TimeSession
1:00 p.m. - 1:15 p.m.ASH Talk 1
SCD Patient Cured by a Transplant
Shauna Whisenton, ASH Manager of SCD Clinical Trials Network
2:05 p.m - 2:20 p.m.ASH Talk 2
Negotiation
Marc Kahn, MD, MBA, Tulane University
3:00 p.m. - 3:15 p.m.ASH Talk 3
TBD
TimeSession
1:30 p.m. - 1:35 p.m.

1:45 p.m. - 1:50 p.m.
Blood Drops (5-min talk presented twice). 9 presentations to choose from. Trainees are free to move after the first 5-min presentation.
  1. ASH Clinical Research Training Institute Award
    Christine Phillips, MD, Cincinnati Children's Hospital
  2. ASH Hematology Opportunities for the Next Generation pf Research Scientists (HONORS) Award
    Cameron Beau Hilton, Cleveland Clinic Foundation
  3. ASH Research Training Award for Fellows (RTAF)
    Kandace Gollomp, MD, Children’s Hospital of Philadelphia
  4. Hemostasis and Thrombosis
    Margaret Ragni, MD, University of Pittsburg
  5. Systems Based Hematology
    Nathan Connell, MD, MPH (Brigham & Women’s Hospital)
  6. Women’s Health in Sickle Cell Disease
    Lydia Pecker, MD, Johns Hopkins University
  7. PhD topic
    Rejla Popovic, PhD, AbbVie
  8. Wellness topic
    Alice Ma, MD, University of North Carolina, Chapel Hill
  9. Careers in Government
    Courtney Fitzhugh, MD, National Institutes of Health
2:30 p.m. - 2:35 p.m.

2:45 p.m. - 2:50 p.m.
Blood Drops (5-min talk presented twice). 9 presentations to choose from. Trainees are free to move after the first 5-min presentation.
  1. ASH Medical Educators Institute (MEI) Award
    Hanny Al-Samkari, MD, Massachusetts General Hospital
  2. ASH Minority Medical Student Award Program (MMSAP)
    TBD
  3. ASH Harold Amos Medical Faculty Development Program (AMFDP)
    Melody Smith, MD, Memorial Sloan Kettering
  4. Hemostasis and Thrombosis
    Thomas Ortel, MD, Duke University
  5. Clinical Practice Guidelines: What are they and why do they matter?
    Menaka Pai, BSc, MD, FRCPC, MSc, McMaster University
  6. Adult and Young Adolescent (AYA) Sickle Cell Disease Care
    Julie Kanter, MD, University of Alabama
  7. PhD topic
    Jeremy Wood, PhD, University of Kentucky
  8. Wellness topic
    Elaine Muchmore, MD, University of California, San Diego
  9. Tips and Tricks in Acquiring an Optimal Bone Marrow Biopsy
    B. Douglas Smith, MD, Johns Hopkins University
3:30 p.m. - 3:35 p.m.

3:45 p.m. - 3:50 p.m.
Blood Drops (5-min talk presented twice). 9 presentations to choose from. Trainees are free to move after the first 5-min presentation.
  1. ASH Translation Research Training Institute TRTH) Award
    Bethany Mundy-Bosse, PhD, Ohio State University
  2. ASH Physician Scientist Career Development Award (Phy-Sci)
    TBD
  3. ASH Scholar Award
    Christopher Sturgeon, PhD, Washington University St. Louis
  4. Hemostasis and Thrombosis
    Yasmina Abajas, MD, University of North Carolina, Chapel Hill
  5. Implementation and Dissemination
    Lisa Hicks, MD, MSc, Saint Michaels Hospital
  6. Sickle Cell Disease topic
    TBD
  7. PhD topic
    Kellie Machlus, PhD, Harvard Medical School
  8. Wellness topic
    TBD
  9. Drug Development and Implementation
    Kathleen Neville, MD, MS, Johnson and Johnson
TimeSession
1:30 p.m. - 2:00 p.m.

2:30 p.m. - 3:00 p.m.

3:30 p.m. - 4:00 p.m.
Blood Buddies mentor session. 8 categories
  1. Adult Clinical Malignant Hematology
    Andrew Branagan, MD, Massachusetts General Hospital
    Morie Gertz, MD, Mayo Clinic Rochester
    Surbhi Sidana, MBBS, Stanford University
    Wendy Stock, MD, University of Chicago
  2. Pediatric Clinical Malignant Hematology
    Amy Billet, MD, Dana-Farber Cancer Institute
    Andy Place, MD, PhD, Dana-Farber Cancer Institute
  3. Adult Clinical Non-Malignant Hematology
    Annemarie Fogerty, MD, Massachusetts General Hospital)
    Gowthami Morey Arepally, MD, Duke University
    Jean Connors, MD, Dana-Farber Cancer Institute
    Shannon Bates, MDCM, MSc, FRCPC, McMaster University
  4. Pediatric Clinical Non-Malignant Hematology
    Alex Boucher, MD, University of Minnesota
    Betty Pace, MD, Augusta University
    Jill de Jong, MD, PhD, University of Chicago
    Michael Debaun, MD, MPH, Vanderbilt University
    Sanjay Ahuja, MD, Case Western University
  5. BMT Peds and Adult
    James LaBelle, MD, PhD, University of Chicago
    Lori Muffly, MD, Stanford University
    Rayne Rouce, MD, Texas Children’s Hospital
    Rob Soiffer, MD, Dana-Farber Cancer Institute
  6. Laboratory & Translational Hematology
    Eric Pietras, PhD, University of Colorado
    Gabriel Ghiaur, MD, PhD, Johns Hopkins University
    Lalitha Nayak, MD, Case Western University
  7. PhD Careers
    Alisa Wolberg, PhD, University of North Carolina, Chapel Hill
    Catherine Yan, PhD, Beth Israel Deaconess Medical Center
    Dan Starczynowski, PhD, Cincinnati Children's Hospital
    David Bodine, PhD, National Institutes of Health
    Heather O’Leary, PhD, Indiana University
    Ishac Nazy, PhD, McMaster University
    Jeremy Wood, PhD, University of Kentucky
    Natarajan Muthusamy, DVM, PhD, The Ohio State University)
    Olga A. Guryanova, MD, PhD, University of Florida
    Randal Joseph Westrick, PhD, Oakland University
    Sherine Elsawa, PhD, University of New Hampshire
  8. Quality Improvement
    TBD
TimeSession
1:00 p.m. - 5:00 p.m.HEM FYI tables
TBD

Also of Interest to Trainees

back to top